MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PREC VALV W/PC - LO; PRECISION

INTEGRA LIFESCIENCES MANSFIELD HAKIM PREC VALV W/PC - LO; PRECISION
Catalog Number 823012
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve was implanted on (b)(6) 2021.The patient had revision surgery twice on (b)(6) 2023 and (b)(6) 2023.Due to suspected occlusion of the sp shunt, an attempt to change the setting was performed but was unable to change and subdural space did not become smaller.Therefore, the valve was removed on (b)(6) 2023, and a 30 minute delay was noted.Protein concentration: 156.The patient primary disease is suspected interhemispheric fissure cyst.The patient recovered.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Hakim valve (id 823012) was returned for evaluation.Device history record (dhr) - the product code 82-3012 with lot 3240380, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut in the housing was noted.The valve passed the test for occlusion leaks, and pressure.Only leak from the cut in the housing.The valve failed the test for reflux.Root cause analysis - no occlusions issues were noted.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve.The root cause for the ¿cut in the housing¿ is due a sharp or pointed object coming into contact with the valve.As noted in the surgical procedure precautions section in ifu (instructions for use), silicone has a low cut/tear resistance.

Brand Name
HAKIM PREC VALV W/PC - LO
Common Device Name
PRECISION
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18159898
Report Number3013886523-2023-00384
Device Sequence Number12378730
Product Code JXG
UDI-Device Identifier10886704041061
UDI-Public(01)10886704041061(17)230930(10)3240380
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number823012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age29 MO
Patient SexFemale